Home Ask The Dentist Medicaid Polls Procedure Descriptions FAQ's Consultants Schools Directories Research


 

Dental Health Directory Library

FAQ:  Bisphosphonate Jawbone Osteonecrosis




Bisphosphonate Jawbone Necrosis Ask The Dentist Chris McFarland Question:
Cancer and Osteoporosis Meds: I had thyroid cancer surgery about 9 months ago and RAI therapy treatment in 6 months ago.

Starting about 2 months after that, for 3 days I felt like my front teeth upper/lower were in "a vice". Dull pressure, no sensitivity to hot or cold, no loose teeth.

I went to my dentist (of 30 yrs), a primary care doctor, an ENT surgeon and a neurologist - no relief with antibiotic so rule out infection, no sinus issue.

It has lessened in pressure since then but it is constant. My dentist xrayed my teeth and said I didn't need to see an oral surgeon.

I had taken osteoporosis meds for over 6 yrs and stopped about 18 months ago. I would appreciate any advice. ... Visitor from NJ

Answer:
Sorry you are having these issues. The cancer is enough to be thinking about without another distraction.

I'm afraid I don't have any great ideas here. I would first check with the physician that gave you the radiation to see if anyone has ever complained of similiar symptoms.

Any chance that the radiation could have caused some nerve damage which is manifesting as a pressure sensation?

I would tend to agree with your dentist that an oral surgeon doesn't have much to offer at this point. With them keeping a close eye on the teeth, I'd look for a systemic cause.

Hope this helps, good luck.

Christopher McFarland, DMD
Atlanta Prosthodontist - Periodontist
2530 Lawrenceville Highway
Decatur - Duluth - Atlanta, GA
(770) 492-0256

Return to Bisphosphonate Jaw Bone Necrosis FAQ



Return to FAQ Index

You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results:


Page copy protected against web site content infringement by Copyscape


[Home]   [Ask The Dentist]   [FAQ's]   [Polls]   [Consultants]   [Directories]   [Articles]  
Contact the Editor
Technical Treatment Protocol Diagnosis Error Assessment
Free No Cost Dentist Advice
Featured in
Part of the Dental Network
Health Issues in Dentistry
Bisphosphonate Medications and Osteonecrosis
All rights reserved - 1999-2020
Google
webmaster@dental--health.com
Dental Pros and Cons


Videos
Free Dentistry
Bad Teeth Gums Gallery